TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Does anyone else get this? - January 29th 2011, 04:55 PM

I didn't know whether this should go here or in general health, so sorry if it's in the wrong forum.

Basically, over that last few months but particularly over the last couple of weeks, I've developed a twitch/jerk in my face. Like suddenly out of nowhere my face and hands get all numb and tingly and then it feels like I have electric shocks shooting through my head/arms. When this happens, it kind of makes me twitch my face and jolt my head to the side. I have also been particularly anxious and stressed over this time so I don't know if this could be a potential cause/trigger? Basically, it feels absolutely horrible and I've found myself slapping and hitting myself in the face (not hard enough to leave bruises or lasting marks) to try and get rid of the feeling because I cannot stand it.
I have an appointment with my doctor on monday so I'm going to ask about it when I go, but does anyone else get this? and if you do, how do you deal with it/stop yourself twitching like a madman?
I'm currently having it right now and I must look really wierd coz I'm twitching loads and moving my face weird to try and get rid of it (no luck so far).
Any help/suggestions?
   
  (#2 (permalink)) Old
Kate* Offline
Newsletter Tips Writer
Outside, huh?
**********
 
Kate*'s Avatar
 
Name: Katie
Age: 31
Gender: Female
Location: Ohio

Posts: 4,657
Join Date: January 6th 2009

Re: Does anyone else get this? - January 29th 2011, 04:59 PM

The first thing that comes to mind is to check or ask your doctor about the side effects of your medication. I don't know what you're taking, if anything, but some medications for mental illnesses have uncontrollable muscle movements of the face etc. as a side effect.


Member Since: September 19, 2007
LHO: March 31, 2008- October 13, 2012

"Freedom is what you do with what's been done to you." Jean Paul Sarte
   
  (#3 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: Does anyone else get this? - January 29th 2011, 05:04 PM

I thought it might have been that too, but I was only on a lowish dose of antidepressants, but I'm off them and have been for over a week now, so I presume any side-effects would have worn off by now. I was also on a slightly higher dose of the same meds about a year ago for a couple of months and I didn't have any side effects that time. I'll definately remember to bring that up with the doctor though. Thanks for the quick reply.
   
  (#4 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Does anyone else get this? - January 29th 2011, 10:42 PM

The effects of being off them could still last even past a week. First thing coming to mind is tardive dyskinesia and other tardive disorders, such as tardive Tourettism, tardive myoclonus, etc... . Usually it's brought on as a side-effect of anti-psychotic medications but it can be brought on by anti-depressants as well, usually the SSRIs and SSNRIs. Alternatively, it may be serotonin toxicity, in which case, you're approaching being badly fucked but I am fairly certain that occurs when you're on the medication, not when you're off of it. Then again, should it be serotonin toxicity, which is extremely doubtful, it's very rare.

You may be given anti-convulsant medications such as phenytoin or muscle relaxants, or be put back onto the anti-depressants to see if the symptoms go away. If they persist for over 2 to 2.5 weeks, then it probably isn't from the medications. You may be asked to go for a CAT scan, MRI, EEG, etc... as well as get your blood and urine tested.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#5 (permalink)) Old
puala__koala Offline
Member
Average Joe
***
 
puala__koala's Avatar
 
Age: 26

Posts: 137
Join Date: February 28th 2009

Re: Does anyone else get this? - February 1st 2011, 04:32 AM

yeah that happens to me too. if it starts happening like more than once a minute, go to a doc
   
Closed Thread

Bookmarks

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.